Indiana, 2008Lightning Strikes in Indiana, February 5, 2008
February 5, 2008 · NWS IND · 3 events in 1 county or zone
Three homes were struck by lightning as storms passed through central Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Three homes were struck by lightning as storms passed through central Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 5, 12:30 AM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Feb 5, 12:30 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1230 AM EST TUE FEB 5 2008
.AVIATION...DISCUSSION FOR THE 06Z TAFS
WET AND ACTIVE PERIOD IN STORE THIS FORECAST PERIOD AS CD FRONT WL
STALL ACRS CENTRAL INDIANA ON TUESDAY MORNING. COUPIUS AMOUNTS OF
MOISTURE AVAILABLE GIVEN THE SFC DEW POINT APPROACHING 60. GOOD
FORCING IN PLACE BY TUE AFTERNOON. FRONTOGENSIS IS VERY IMPRESSIVE.
HENCE WL KEEP MVFR CONDITIONS ONGOING THROUGH THE FORECAST ALONG
WITH PERIODS OF RA. ATTM FEEL TWO ROUND OF TSRA WL BE POSSIBLE...THE
FIRST COMING DURG THE FIRST 6 HRS OF THE TAFS AS TEH CD FRONT SAGS
SOUTHWARD. THE 2ND WL BE ON TUES AFTERNOON AND EVE AS H8 JET
INCREASES ACRS SRN INDIANA...INCREASING FORCING.
EXPECT IFR CONDITIONS OR WORSE WITH TSRA BUT WL NOT TRY TO TIME THE
SECOND ROUND OF THE STORMS FOR NOW AND WL USE VCTS.
.DISCUSSION
FORECAST FOCUS ON POTENTIAL MAJOR SEVERE OUTBREAK TOMORROW.
THE SURFACE MAP THIS AFTERNOON SHOWS LOW PRESSURE IN NORTHWEST
MISSOURI. A WARM FRONT EXTENDS EASTWARD FROM THIS FRONT THROUGH
CENTRAL ILLINOIS AND TO NORTH CENTRAL INDIANA. ALOFT AT H5 THERE
IS A BROAD TROUGH OVER THE SOUTHWESTERN CONUS...AND A STRONG RIDGE
OVER FLORIDA.
THE MODELS WERE SIMILAR ENOUGH TO USE A BLENDED SOLUTION.
IN THE SHORT TERM...THE DENSE FOG ADVISORY IS SET TO EXPIRE AT 4
PM. IT APPEARS THAT IT MAY NEED TO BE EXTENDED IN THE NORTHWEST
AREAS OF THE FA WHERE VSBYS REMAIN BELOW 1/4SM. OTHERWISE JUST
MENTION PATCHY FOG. OVERNIGHT TONIGHT THE LOW WILL MOVE EAST AND
PUSH THE COLD FRONT NEAR INDIANA. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS EVENING AND MOVE UP ALONG THE FRONT AND
BRING A GOOD CHANCE OF RAIN TO THE AREA TONIGHT. WITH DEWPOINTS IN
THE 50S THERE WILL NOT BE MUCH ROOM FOR THE TEMPERATURES TO FALL
TONIGHT. WILL EXPECT STEADY OR RISING TEMPERATURES OVERNIGHT.
TOMORROW WILL BE A VERY ACTIVE DAY. THE TROUGH WILL EXIT THE
MOUNTAINS AND INTO THE PLAINS. THE SOUNDINGS LOOK VERY CONDUCIVE
FOR SEVERE WEATHER AND HEAVY RAIN. SOUTH OF THE WARM FRONT
TEMPERATURES WILL APPROACH 70 AND DEWPOINTS INTO THE UPPER 50S TO
NEAR 60 AND THIS WILL PRODUCE SOME WEAK TO MODERATE SURFACE
INSTABILITY TOMORROW.
SOUNDINGS ALSO SHOW A WELL TURNED HODOGRAPH AND RESULTING HIGH
SRH VALUES. WINDS ALOFT WILL BE APPRAOCHING 80KTS AT 500 MB...AND
WET BULB ZERO VALUES WILL BE IN THE SWEET SPOT OF AROUND 9-11KFT
AS WELL. SO THE THREATS WILL BE MULTIPLE FROM THIS EVENT...AND
SUPERCELL DEVELOPMENT COULD BE POSSIBLE IN THE WARM SECTOR. THESE
WILL POTENTIALLY BE TORNADIC GIVEN THE VERY GOOD HODOGRAPH...AND
THERE WILL BE A SECOND ENHANCED AREA OF TORNADIC THREAT NEAR THE
SURFACE WARM FRONT. THE SPC OUTLOOK SHOWS A MODERATE RISK IN THE
FAR SOUTHERN TIERS OF COUNTIES TOMORROW AND THIS LOOKS REASONABLE.
WILL PLAN TO HIGHLIGHT THIS IN THE HWO AND OTHER PRODUCTS.
THE PRECIPITABLE WATER VALUES WILL BE APPROACHING 300 PERCENT OF
CLIMATOLOGICAL NORMAL FOR THIS TIME OF YEAR. THIS WILL ALSO MAKE
POTENTIAL FLOODING AN ISSUE. SO WILL ISSUE A FLOOD WATCH SINCE THE
FORECASTED QPF IS WELL IN EXCESS OF FFG VALUES.
EXTENDED THERE WILL BE COOLER AIR COMING IN ON WEDNESDAY BUT
LIKELY TOO LATE FOR ANY SIGNIFICANT SNOWFALL. THEN IT WILL STAY
SEASONABLY COOL WITH A BROAD TROUGH OVER THE AREA. SOME HINTING OF
COLDER AIR RETURNING BY LATE THIS WEEKEND.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
INZ021-028>031-035>049-051>057-060>065-067>072.
&&
PUBLIC...JOHNSON
AVIATION...JP
Hazardous weather outlook, Feb 4, 5:09 PM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EST MON FEB 4 2008
INZ021-028>031-035>042-051100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
509 PM EST MON FEB 4 2008
...DENSE FOG ADVISORY IN EFFECT THROUGH THE LATE EVENING HOURS TONIGHT...
...FLOOD WATCH IN EFFECT TUESDAY AND TUESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
WIDESPREAD DENSE FOG IS EXPECTED THROUGH THE LATE EVENING HOURS
TONIGHT. VISIBILITIES IN THE FOG MAY BE REDUCED TO NEAR ZERO AT
TIMES. THE FOG IS EXPECTED TO THIN OUT SOME AFTER MIDNIGHT.
IN ADDITION...SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE LATE
TONIGHT. PRESENT INDICATIONS ARE THAT A FEW STORMS MAY PRODUCE
SMALL HAIL...BUT SEVERE STORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM ACTIVITY IS POSSIBLE TUESDAY AND TUESDAY NIGHT. AT
THIS TIME...THE WEATHER PATTERN APPEARS FAVORABLE FOR THE
DEVELOPMENT OF A FEW SEVERE STORMS...MAINLY FROM THE MID AFTERNOON
HOURS ON TUESDAY UNTIL ABOUT MIDNIGHT. DAMAGING WINDS AND LARGE
HAIL ARE THE MAIN THREATS.
IN ADDITION...HEAVY AMOUNTS OF RAIN ARE EXPECTED TUESDAY AND
TUESDAY NIGHT. THIS MAY RESULT IN FLOODING PROBLEMS LATER IN THE
WEEK...ESPECIALLY NEAR RIVERS AND CREEKS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SEVERE WEATHER
SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE STATEMENTS REGARDING THE
SEVERE WEATHER THREAT ON TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ043>049-051100-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
509 PM EST MON FEB 4 2008
...DENSE FOG ADVISORY IN EFFECT THROUGH THE LATE EVENING HOURS TONIGHT...
...FLOOD WATCH IN EFFECT TUESDAY AND TUESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
WIDESPREAD DENSE FOG IS EXPECTED THROUGH THE LATE EVENING HOURS
TONIGHT. VISIBILITIES IN THE FOG MAY BE REDUCED TO NEAR ZERO AT
TIMES. THE FOG IS EXPECTED TO THIN OUT SOME AFTER MIDNIGHT.
IN ADDITION...SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE LATE
TONIGHT. PRESENT INDICATIONS ARE THAT A FEW STORMS MAY PRODUCE
SMALL HAIL...BUT SEVERE STORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM ACTIVITY IS EXPECTED TUESDAY AND TUESDAY NIGHT. AT
THIS TIME...THE WEATHER PATTERN APPEARS FAVORABLE FOR THE
DEVELOPMENT OF SEVERE STORMS...MAINLY FROM THE MID AFTERNOON HOURS
ON TUESDAY INTO THE EARLY MORNING HOURS OF WEDNESDAY. DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE.
IN ADDITION...HEAVY AMOUNTS OF RAIN ARE EXPECTED TUESDAY AND
TUESDAY NIGHT. THIS MAY RESULT IN FLOODING PROBLEMS LATER IN THE
WEEK...ESPECIALLY NEAR RIVERS AND CREEKS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SEVERE WEATHER
SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE STATEMENTS REGARDING THE
SEVERE WEATHER THREAT ON TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ051>057-051100-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
509 PM EST MON FEB 4 2008
..FLOOD WATCH IN EFFECT TUESDAY AND TUESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE LATE TONIGHT. PRESENT
INDICATIONS ARE THAT A FEW STORMS MAY PRODUCE SMALL HAIL...BUT
SEVERE STORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM ACTIVITY IS EXPECTED TUESDAY AND TUESDAY NIGHT. AT
THIS TIME...THE WEATHER PATTERN APPEARS FAVORABLE FOR THE
DEVELOPMENT OF SEVERE STORMS...MAINLY FROM THE MID AFTERNOON HOURS
ON TUESDAY INTO THE EARLY MORNING HOURS OF WEDNESDAY. DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE.
IN ADDITION...HEAVY AMOUNTS OF RAIN ARE EXPECTED TUESDAY AND
TUESDAY NIGHT. THIS MAY RESULT IN FLOODING PROBLEMS LATER IN THE
WEEK...ESPECIALLY NEAR RIVERS AND CREEKS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SEVERE WEATHER
SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE STATEMENTS REGARDING THE
SEVERE WEATHER THREAT ON TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ060>065-067>072-051100-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
509 PM EST MON FEB 4 2008
...FLOOD WATCH IN EFFECT TUESDAY AND TUESDAY EVENING...
...SIGNIFCANT SEVERE WEATHER POSSIBLE TUESDAY AFTERNOON AND NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE LATE TONIGHT. PRESENT
INDICATIONS ARE THAT A FEW STORMS MAY PRODUCE SMALL HAIL...BUT
SEVERE STORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM ACTIVITY IS EXPECTED TUESDAY AND TUESDAY NIGHT. AT
THIS TIME...THE WEATHER PATTERN APPEARS FAVORABLE FOR THE
DEVELOPMENT OF SEVERE STORMS...MAINLY FROM THE MID AFTERNOON HOURS
ON TUESDAY INTO THE EARLY MORNING HOURS OF WEDNESDAY. DAMAGING
WINDS...LARGE HAIL...AND A FEW TORNADOES...POSSIBLY STRONG...ARE
ALL POSSIBLE.
IN ADDITION...HEAVY AMOUNTS OF RAIN ARE EXPECTED TUESDAY AND
TUESDAY NIGHT. THIS MAY RESULT IN FLOODING PROBLEMS LATER IN THE
WEEK...ESPECIALLY NEAR RIVERS AND CREEKS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SEVERE WEATHER
SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE STATEMENTS REGARDING THE
SEVERE WEATHER THREAT ON TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Lightning, Hamilton
- When
- February 5, 2:55 AM EST
- Where
- Hamilton County, 1.95 mi SE of Eagletown
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 40.011, -86.173
Lightning struck a home in Hamilton County and left a charred area in the center of the living room floor. Firefighters discovered the fire had burned in a cavity located between the first and second levels of the home, producing a large area of charred building material.
Lightning, Hamilton
- When
- February 5, 4:25 AM EST
- Where
- Hamilton County, 2.64 mi WNW of Noblesville
- Property damage
- $175,000
- Reported by
- Newspaper
- Coordinates
- 40.064, -86.067
A house was struck by lightning as storms moved through the area. When firefighters arrived, they found the home's basement in flames. It look them about an hour to completely put the fire out. The blaze originated in the basement utility room. The basement was destroyed.
Lightning, Hamilton
- When
- February 5, 10:00 PM EST
- Where
- Hamilton County, 4.15 mi NNE of Carmel
- Injuries
- 0 direct, 1 indirect
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 40.038, -86.111
Lightning struck a flexible natural gas line that went to the basement. The homeowner was treated by medics for smoke inhalation, but was not taken to the hospital.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, February 5 to 6, 200824 deaths · 76 injured · $37 million · EF3 · 50 events
- Tornadoes and Hail in Arkansas, February 5, 200814 deaths · 175 injured · $137 million · EF4 · 39 events
- Tornadoes and Hail in Tennessee, February 5, 20089 deaths · 84 injured · $231 million · EF4 · 53 events
- Tornadoes and Flash Flooding in Kentucky, February 5 to 6, 20084 deaths · 16 injured · $17 million · EF3 · 66 events
- Tornadoes and Hail in Kentucky, February 5, 20083 deaths · 27 injured · $26 million · EF3 · 21 events
- Tornadoes and Hail in Mississippi, February 5 to 6, 200818 injured · $64 million · EF3 · 30 events
- Winter Weather in Texas, February 5, 20082 deaths · 5 injured · $15,000 · 1 event
- Flooding in Indiana, February 5 to 29, 20086 injured · $2.1 million · 42 events
- Tornadoes and Hail in Missouri, February 5, 2008$520,000 · EF2 · 10 events
- Tornado and Damaging Winds in Indiana, February 5, 2008$2.2 million · EF1 · 33 events
- Lightning Strike in Ohio, February 5, 20081 death · 1 event
- Tornadoes and Hail in Arkansas, February 5, 20084 injured · $309,000 · EF1 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78848, 78845, 78856.